Rare cases of persistent pruritic nodules, sometimes associated with aluminium (Al) allergy, have been reported after the use of several Al adsorbed vaccines. During vaccine trials in the 1990s a high incidence of pruritic nodules (645 cases/76,000 recipients), in 77% associated with Al allergy, was observed after the administration of diphtheria-tetanus / acellular pertussis (DT/aP) vaccines from a single producer. In the present report 19 children with pruritic nodules after vaccination with Al hydroxide-adsorbed DTaP/polio+Hib (Infanrix, Pentavac) are described. The children had intensely itching nodules at the injection site, often aggravated during upper respiratory tract infections, and local skin alterations. So far, the symptoms have persisted for up to 7 years. The median time between vaccination and onset of symptoms was 1 month. 16 children were epicutaneously tested for Al, all with positive reactions indicating delayed hypersensitivity to Al. The condition is not commonly known but is important to recognise, as the child and the family may suffer considerably. Future vaccinations with Al-adsorbed vaccines may cause aggravation of the symptoms and the Al allergy. Al-containing skin products, such as antiperspirants, may cause contact dermatitis. Nodules may be mistaken for tumours. Even though the incidence of itching nodules and Al allergy after administration of Infanrix, Pentavac and other Al-adsorbed vaccines is probably low, research to replace Al adjuvants seems appropriate. We conclude that intensely itching subcutaneous nodules, lasting for many years, and hypersensitivity to aluminium may occur after DTaP/polio+Hib vaccination of infants.